Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 16, 2016, 5:08 PM EDT for Carroll County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2016, 5:08 PM EDT (21:08 UTC)
- Expired
- Jun 16, 2016, 5:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
County Carroll County, GA
The radar
The Atlanta radar (KFFC), 57 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691
WWUS82 KFFC 162108
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EDT THU JUN 16 2016
GAZ042-162145-
CARROLL GA-
508 PM EDT THU JUN 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL COUNTY UNTIL
545 PM EDT...
AT 508 PM EDT...A STRONG THUNDERSTORM WAS OVER MOUNT ZION...OR NEAR
CARROLLTON...MOVING SOUTHEAST AT 20 MPH.
HAZARD...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARROLLTON...BOWDON...MOUNT
ZION...ROOPVILLE...LOWELL...CLEM...TYUS...JOHN TANNER STATE PARK AND
BOWDON JUNCTION.
LAT...LON 3363 8532 3368 8514 3350 8494 3345 8499
3343 8500 3343 8522 3344 8522
TIME...MOT...LOC 2108Z 329DEG 19KT 3359 8518
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 16, 3:35 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 16, 3:35 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 335 PM EDT THU JUN 16 2016 .SHORT TERM /Tonight through Friday Night/... Water vapor showing some drier air spreading into north and central GA this afternoon. At best...looking for only isolated convection with better chances south of Columbus to Macon. Have removed all pops after 06z. However...a surface boundary is forecast to push into north GA around 12z and the possibility remains for some development along and ahead of this feature overnight mainly north. For now...will watch and see. This surface boundary...associated with the short wave dropping into the mid Atlantic states...should push into central GA by Friday afternoon. Expect best pops for Friday mainly central GA ahead of this feature but still only in the chance category. Drying continues Friday night into the central zones. Mav/Met blend of temperatures looks okay. 41 && .LONG TERM /Saturday through Thursday/... Extended forecast looks to be on track, and have made minimal adjustments. Have tried to accommodate the timing differences between the extended models for the mid-week fropa next week (Day 7 and 8) by taking a blend of the solutions. Both models seem to have trouble resolving the front and dry air behind it before a secondary upper level disturbance moves into the region. For now have gone with slight chance to chance pops for Wednesday and Thursday. Milder temperatures (highs in the 80s, lows in the 60s) through the weekend will warm up once again by Tuesday with highs back in the 90s across the state. Previous forecast discussion is included below. 31 LONG TERM /Friday Night through Wednesday/... The extended forecast starts off with the upper level longwave trough just off the eastern seaboard and its associated wave just off the Carolina coast. This trough pushing off the east coast will allow a drier airmass to slowly push into N GA Sat morning...with an over all drying trend setting up for the remainder of the extended forecast. It is good to see much better agreement between the ECMWF and the GFS this morning in the extended portions of the forecast. Both models show the surface to upper level ridge over the New England states building southward into GA Sat morning...and continuing to dominate the weather pattern through the middle of next week. Both models are also showing a weak cold front moving south out of the great lake states Tue morning and pushing into N GA by Wed morning. This front will bring rain chances back to the area for day 7 but only putting in a slight chance for now. The drier airmass that moves into the region Sat will also usher in some cooler temps to start the extended forecast. looking at high temps Sat through Monday mainly in the 80s. Temps will rebound back into the 90s by Tue/Wed of next week. 01 && .AVIATION... 18Z Update... Some drier air working its way into the forecast area. Expecting vfr through the period...with few or sct040-050 this afternoon. Chance of convection too low to mention...but any development should be mainly KCSG to KMCN and south. Winds will remain on the west side...and frequent gusts to around 20kt are possible this afternoon. //ATL Confidence...18Z Update... High confidence all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 96 67 84 / 20 20 10 5 Atlanta 74 93 70 84 / 20 20 10 5 Blairsville 67 85 62 81 / 20 10 10 5 Cartersville 71 93 67 86 / 20 20 5 0 Columbus 75 96 72 86 / 20 30 20 5 Gainesville 72 91 67 82 / 20 20 10 5 Macon 73 97 71 85 / 20 30 20 5 Rome 70 93 67 88 / 20 20 5 0 Peachtree City 70 93 68 85 / 20 30 10 5 Vidalia 75 98 71 83 / 30 30 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM...01/31 AVIATION...41
Hazardous weather outlook, Jun 16, 3:00 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 300 PM EDT THU JUN 16 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 300 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING ACROSS NORTH AND CENTRAL GEORGIA. WEATHER HAZARDS EXPECTED... ISOLATED STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. A FEW STORMS MAY BECOME STRONG TO SEVERE...WITH GUSTS OF 40 TO 60 MPH AND SMALL HAIL. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED THROUGH SATURDAY. SOME STORMS MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 16, 4:19 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT THU JUN 16 2016
GAZ041-162045-
HARALSON GA-
419 PM EDT THU JUN 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARALSON COUNTY UNTIL 445 PM
EDT...
AT 419 PM EDT...A STRONG THUNDERSTORM WAS OVER MARS HILLS...OR 12
MILES WEST OF BUCHANAN...MOVING SOUTHEAST AT 25 MPH.
HAZARD...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BUCHANAN...BREMEN...TALLAPOOSA AND WACO.
LAT...LON 3390 8527 3372 8507 3369 8513 3370 8513
3366 8527 3365 8534 3390 8538
TIME...MOT...LOC 2019Z 314DEG 22KT 3385 8540Special weather statement, Jun 16, 5:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EDT THU JUN 16 2016
GAZ042-162145-
CARROLL GA-
508 PM EDT THU JUN 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL COUNTY UNTIL
545 PM EDT...
AT 508 PM EDT...A STRONG THUNDERSTORM WAS OVER MOUNT ZION...OR NEAR
CARROLLTON...MOVING SOUTHEAST AT 20 MPH.
HAZARD...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARROLLTON...BOWDON...MOUNT
ZION...ROOPVILLE...LOWELL...CLEM...TYUS...JOHN TANNER STATE PARK AND
BOWDON JUNCTION.
LAT...LON 3363 8532 3368 8514 3350 8494 3345 8499
3343 8500 3343 8522 3344 8522
TIME...MOT...LOC 2108Z 329DEG 19KT 3359 8518The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:19 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 41 min |
| Jun 15, 8:26 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 34 min |
| Jun 15, 8:56 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon, Polk | 49 min |
| Jun 15, 9:12 PM EDT | Special Weather Statement | FFC | Gilmer, Pickens | 33 min |
| Jun 15, 9:37 PM EDT | Special Weather Statement | FFC | Cobb, Douglas, Haralson, Paulding | 38 min |
| Jun 15, 10:18 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 27 min |
| Jun 16, 4:19 PM EDT | Special Weather Statement | FFC | Haralson | 26 min |
| Jun 16, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 44 min |
| Jun 16, 6:20 PM EDT | Special Weather Statement | FFC | Coweta | 25 min |
| Jun 16, 6:31 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Troup | 44 min |
| Jun 16, 7:12 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Talbot, Troup | 48 min |
| Jun 16, 7:59 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 46 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.